MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION ZM-521PA; TRANSMITTER

NIHON KOHDEN CORPORATION ZM-521PA; TRANSMITTER
Model Number ZM-521PA
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that their transmitter is showing incorrect hr readings.The customer also reported that this transmitter is showing different reading than their central nurse's station (cns).No harm or injury was reported.They will be sending this unit in for an exchange.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.Concomitant medical products: the following device was used in conjunction with the transmitter: centra nurse's station (cns), model: ni, sn: ni.
 
Event or Problem Description
The customer reported that their transmitter is showing incorrect hr readings.
 
Additional Manufacturer Narrative
Details of complaint: the customer reported that the transmitter was showing incorrect heart rate (hr) readings.They also reported that this transmitter was showing different readings than the central nurse's station (cns).Additionally, they reported that the device had physical damage to the case and that a button was missing.They will be sending this unit in for an exchange.No harm or injury was reported.Service performed: exchange.Investigation summary: the customer reported that the transmitter had physical damage to the case and buttons.As the device was not evaluated, root cause cannot be determined.It is likely that the reported physical damage contributed to the heart rate not readings correctly as physical damage could also extend to the internal components of the transmitter.Based on the complaint history review of the customer account, there are 3 additional complaints relating to physical damage to zm-520 transmitters.This event is likely an isolated incident based on the complaint history of the customer and occurrence of inaccurate values due to physical damage to zm-520 transmitters.Additional information: b4 date of this report g3 date received by manufacturer g6 type of report h2 if follow-up, what type? h3 device evaluated by manufacturer? h6 event problem and evaluation codes h10 additional manufacturer narrative.
 
Event or Problem Description
The customer reported that the transmitter was showing incorrect heart rate (hr) readings.They also reported that this transmitter was showing different readings than the central nurse's station (cns).Additionally, they reported that the device had physical damage to the case and that a button was missing.

Brand Name
ZM-521PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
safety mgmt dept, quality mgmt
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key11068364
Report Number8030229-2020-00777
Device Sequence Number13779957
Product Code DRT
UDI-Device Identifier04931921115084
UDI-Public4931921115084
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K043517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 11/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZM-521PA
Device Catalogue NumberZM-521PA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2020
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2020
Supplement Date Received by Manufacturer08/15/2022
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date11/17/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/12/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTRAL NURSE'S STATION (CNS); CENTRAL NURSE'S STATION (CNS)
Patient SexUnknown